MAUDE Adverse Event Report: CONMED LARGO HALL MICROPOWER+; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL MICROPOWER+; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000SE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the pro7000se, hall micropower+ high speed drill device was used in an unnamed procedure on 16oct24, and ¿the device burns in use and then stops working.".It was also reported that there was no impact to a patient or user.Further assessment found that "the event description should be 'the device was overheated during the operation'.No flames, sparks or arcing happened and neither a patient or user burned nor any medical/surgical intervention or extended hospitalization involved in this issue.".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the pro7000se, hall micropower+ high speed drill device was used in an unnamed procedure on (b)(6) 2024, and ¿the device burns in use and then stops working.".It was also reported that there was no impact to a patient or user.Further assessment found that "the event description should be 'the device was overheated during the operation'.No flames, sparks or arcing happened and neither a patient or user burned nor any medical/surgical intervention or extended hospitalization involved in this issue." this report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.A device history record (dhr) review found a non-conformance; however, it was not related to the manufacture of the product.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of 75 reports, regarding 79 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Failure to follow the specified service interval could result in reduced instrument performance or overheating of the handpiece.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece usage per day will assist with proper performance.Bur guards should always be checked before use.To reduce the risk of injury, prior to surgery, spin the bur guard on a bur.If the bur guard spins freely, the bearing is still good.Otherwise, the bur guard must be sent for repair immediately.Do not use.Overheating can occur if bur guard bearings are worn or not kept clean.Overheating might occur if bearings are worn or are not kept clean.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
HALL MICROPOWER+
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20663859
Report Number1017294-2024-00129
Device Sequence Number12814085
Product Code HAB
UDI-Device Identifier10845854040911
UDI-Public(01)10845854040911(11)221128
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7000SE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic